zbMATH — the first resource for mathematics

\(H_\infty\) control of linear singularly perturbed systems with small state delay. (English) Zbl 0965.93049
An infinite horizon \(H_\infty\) state-feedback control problem for singularly perturbed linear systems with a small state delay is considered. The system under consideration is: \[ \begin{aligned} \dot x & = A_1x(t)+ A_2y(t)+ H_1x(t- \varepsilon h)+ H_2y(t- \varepsilon h)+ B_1u(t)+ F_1 w(t),\\ \varepsilon\dot y(t) & = A_3x(t)+ A_4y(t)+ H_3 x(t-\varepsilon h)+ H_4y(t- \varepsilon h)+ B_2u(t)+ F_2 w(t),\\ V(t) & = \text{col}\{C_1x(t)+ C_2y(t), u(t)\},\quad t>0,\end{aligned} \] where \(x\), \(y\) are state variables, \(u\) is a control, \(w\) is an exogenous disturbance, \(v\) is a control output, \(\varepsilon> 0\) is a small parameter.
An asymptotic solution of the hybrid system of Riccati type algebraic, ordinary differential, and partial differential equations with deviating arguments, associated with this \(H_\infty\) control problem, is constructed. Based on this asymptotic solution, conditions for the existence of a solution of the original \(H_\infty\) problem, independent of the singular perturbation parameter, are derived. A simplified controller with parameter-independent gain matrices, solving the original problem for all sufficiently small values of this parameter, is obtained. An illustrative example is presented.

93B36 \(H^\infty\)-control
93C23 Control/observation systems governed by functional-differential equations
93C70 Time-scale analysis and singular perturbations in control/observation systems
Full Text: DOI
[1] Basar, T.; Bernard, P., H∞-optimal control and related minimax design problems: A dynamic games approach, (1991), Birkhäuser Boston
[2] Bensoussan, A., Perturbation methods in optimal control, (1988), Wiley New York
[3] Bensoussan, A.; Da Prato, G.; Delfour, M.C.; Mitter, S.K., Representation and control of infinite dimensional systems, (1992), Birkhäuser Boston
[4] Doyle, J.C.; Glover, K.; Khargonekar, P.P.; Francis, B., State-space solution to standard H2 and H∞ control problem, IEEE trans. automat. control, 34, 831-847, (1989) · Zbl 0698.93031
[5] Dragan, V., Asymptotic expansions for game-theoretic Riccati equations and stabilization with disturbance attenuation for singularly perturbed systems, Systems control lett., 20, 455-463, (1993) · Zbl 0784.93040
[6] Fridman, E., Asymptotic of integral manifolds and decomposition of singularly perturbed systems of neutral type, Differential equations, 26, 457-467, (1990) · Zbl 0722.34063
[7] Fridman, E., Decomposition of linear optimal singularly perturbed systems with after-effect, Automat. remote control, 51, 1518-1527, (1990) · Zbl 0733.49033
[8] Fridman, E., Decoupling transformation of singularly perturbed systems with small delays and its application, Z. angew. math. mech., 76, 201-204, (1996) · Zbl 0886.34063
[9] Fridman, E.; Shaked, U., H∞ state-feedback control of linear systems with small state-delay, Systems control lett., 33, 141-150, (1998) · Zbl 0902.93022
[10] Glizer, V.Y., Asymptotic solution of a singularly perturbed set of functional-differential equations of Riccati type encountered in the optimal control theory, Nodea nonlinear differential equations appl., 5, 491-515, (1998) · Zbl 0917.34056
[11] Glizer, V.Y., Stabilizability and detectability of singularly perturbed linear time-invariant systems with delays in state and control, J. dynam. control systems, 5, 153-172, (1999) · Zbl 0943.93045
[12] Glizer, V.Y., Asymptotic solution of a cheap control problem with state delay, Dynam. control, 9, 339-357, (1999) · Zbl 0958.49013
[13] Halanay, A., Differential equations: stability, oscillations, time lags, (1966), Academic Press New York · Zbl 0144.08701
[14] Hale, J., Critical cases for neutral functional equations, J. differential equations, 10, 59-82, (1971) · Zbl 0223.34057
[15] van Keulen, B., H∞-control for distributed parameter systems: A state-space approach, (1993), Birkhäuser Boston · Zbl 0788.93018
[16] Khalil, H.K., Feedback control of nonstandard singularly perturbed systems, IEEE trans. automat. control, 34, 1052-1060, (1989) · Zbl 0695.93030
[17] Khalil, H.K.; Chen, F., H∞ control of two-time-scale systems, Systems control lett., 19, 35-42, (1992) · Zbl 0765.93024
[18] Kokotovic, P.V., Applications of singular perturbation techniques to control problems, SIAM rev., 26, 501-550, (1984) · Zbl 0548.93001
[19] Kokotovic, P.V.; Khalil, H.K.; O’Reilly, J., Singular perturbation methods in control: analysis and design, (1986), Academic Press London · Zbl 0646.93001
[20] Leitmann, G., On one approach to the control of uncertain systems, J. dynamic systems, measurement, and control, 115, 373-380, (1993)
[21] O’Malley, R.E., Singular perturbations and optimal control, Lecture notes in mathematics, (1978), Springer-Verlag New York/Berlin, p. 170-218
[22] Pan, Z.; Basar, T., H∞-optimal control for singularly perturbed systems. part I: perfect state measurements, Automatica J. IFAC, 29, 401-424, (1993) · Zbl 0782.49015
[23] Pan, Z.; Basar, T., H∞-optimal control for singularly perturbed systems. II. imperfect state measurements, IEEE trans. automat. control, 39, 280-300, (1994) · Zbl 0806.93018
[24] P. B. Reddy and P. Sannuti, Optimal control of singularly perturbed time delay systems with an application to a coupled core nuclear reactor, inProceedings, IEEE Conference on Decision Control, 1974, pp. 793-803.
[25] Reddy, P.B.; Sannuti, P., Optimal control of a coupled-core nuclear reactor by a singular perturbation method, IEEE trans. automat. control, 20, 766-769, (1975)
[26] Saksena, V.R.; O’Reilly, J.; Kokotovic, P.V., Singular perturbations and time-scale methods in control theory: survey 1976-1983, Automatica J. IFAC, 20, 273-293, (1984) · Zbl 0532.93002
[27] Tan, W.; Leung, T.; Tu, Q., H∞ control for singularly perturbed systems, Automatica J. IFAC, 34, 255-260, (1998) · Zbl 0911.93032
[28] Vasil’eva, A.B.; Dmitriev, M.G., Singular perturbations in optimal control problems, J. soviet math., 34, 1579-1629, (1986) · Zbl 0595.49019
[29] Vasil’eva, A.B.; Butuzov, V.F.; Kalachev, L.V., The boundary function method for singular perturbation problems, (1995), SIAM Philadelphia · Zbl 0823.34059
[30] Xu, H.; Mizukami, K., Infinite-horizon differential games of singularly perturbed systems: a unified approach, Automatica J. IFAC, 33, 273-276, (1997) · Zbl 0869.90094
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.